Anxiety and Depression Support
20,748 members18,396 posts

Back in depression after 12 years happy. WTF

A week ago I was fine. 12 years with no depression or anxiety. I was happy! I might have seen it coming six weeks because some low key physical things and a recognition that my life has changed since I retired in Sept. Then a week or so ago I had a heart palpitation episode that scared me to death. Partly because I am a former world class athlete that still works out at a pretty high level and it surprised me, and partly because it was just scary. Went for a echocardiogram and all is well...healthy heart thankfully. Blood pressure and cholesterol were a bit high and thyroid output was a bit low so I have started to take something for that....allegedly low thyroid can cause depression. All of the physical things I should be able to manage easily.

But two days after the heart episode I suddenly went in to a depression that was epic and very surprising. My wife bless her stayed with me. We saw a doctor who ordered antianxieity pills and a day later Zoloft. I woke up this morning feeling great and thought it was all over. I took first Zoloft today and I went down fast. Not sure there any kind of a correlation. I could barely move or think. I took two antianxiety pills and right now can function. Very concerned that tonight will turn out like night before last....basically curled up in a ball hugging my wife. I need to get out of this!!!! People love and need me but I when things are bad, I am scared that I will not get out again. Also scared of it reoccuring

Will someone who is on Zoloft weigh in and let me know if the start of it was like and what it has been like for you? Were you able to get off of it and be completely normal happy again like I was for 12 years?

6 Replies
oldestnewest

It’s been years since I was taking Zoloft, so I don’t remember the effects that it had on me. I do know that medication will be different from person to person.

I sometimes say that the worst thing about depression is that it is depressing. That reminds me that I have to let it run its course. It always does.

1 like
Reply

Suspect that thyroid!!!! It can cause palps and anxiety and depression. You will be on the other side of this very soon, I suspect!!!! Just takes time for the thyroid meds to kick in and to be adjusted. Find a great meditation on you tube and do it! Michael Sealey is really calming. Listen to him with head phones.

I love the fact your wife is there for you. Hjow awesome is that?!

1 like
Reply

The most difficult thing about being well is having a relapse. I know, because I have bi-polar disorder. I can go months, even years, without a major depressive or hypo-manic episode, then BOOM!! It hits me again. Thankfully, I've only had one full blown manic episode. The hypo-mania is bad enough. I would actually consider mine mixed episodes. Either way, once the cycle starts, it is very difficult to control again. I am so sorry you are back on the other end. Unfortunately, meds can take up to four weeks to kick in. Hang in there. It sounds like you have a great wife.

Is it possible that you are grieving the loss of your work? I know it is cliche to say this, but a lot of men do really identify with their work. When I took a "voluntary termination" from my job, which was the 2nd job I had lost because of my in ability to concentrate, I became severely depressed (this was about 3 years before I was diagnosed). Unless there is an underlying chemical imbalance, depression can be our body trying to tell us that something emotional is going on, and we haven't adequately expressed it. Or, as you indicated, another imbalance in the body that set off your depression again. Retirement is great, but it is stressful. Depression can be set off by stress. Hell, I went through a couple of really bad days when Trump was elected!!

Some things to think about.

L

1 like
Reply

What happened before 12 years ago and Did you take meds then?..also, what do you think caused you to relapse?..you may have to tell your doctor about the effects your experiencing asap..meds do take two weeks to kick in but you need to monitor your first couple of days..meds don't work the same for everyone...

Reply

Hello I take zoloft and it took me 6-8 weeks to get into my system. I am still continuing to take it, it seems to be helping but I have not gotten off of it because I still need it. Zoloft is probably one of the safest non addictive antidepressants out there! You will get many weird side effects on zoloft the first few weeks but they do not last longer than a week or so. They eventually will go away. Just stick with the zoloft because it takes a bit to work but it’s worth it in the end. Hope this helps!!

Reply

Zoloft may just not be right for you. It's been many years since I took it, but it zoned me out.

drugs.com/sfx/zoloft-side-e...

Reply

You may also like...